I went to a golf tournament and drank an alcohol shot off of a woman's
vaginal area ( 5 secs exposure max ). January 11th.
I developed a dry gummy mouth feeling at around 45 days,
so asked my PCP about an HIV test. We did one at 47 days (Feb 27th) and it registered negative. I have experienced the gummy, dry mouth and night sweating for about 3 weeks now. I have NO swollen glands, NO fever, my appetite is good, no sores, just the night sweating and gummy mouth. I have not been tired at all.
The PCP put me on Levaquin for 14 days to kill a possible bacterial infection. It is now day 12 on the Levaquin and the gummy feeling seems to be receding, but the night sweating is persisting.
Could this be HIV or just something going around ?
HIV is always a possibility, but the method of transmission you described would be a less likely form of transmission. I would consider retesting in a few months to be sure, as well as for other STDs, such as herpes, syphillis, chlamydia or gonorrhea.
Night sweats is not a specific symptom - there are many diseases that can present with this. If there continues to be concern a referral to an infectious disease specialist can be considered.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
This is just one person's opinion (and not the official one you'll be getting from Dr Pho at some point): prescribing levaquin in your situation is a good example of why we have an increasing problem with bacteria becoming resistant to good antibiotics. It shouldn't be prescribed unless there's a known infection, and there's evidence that it would be the drug of choice for that particular infection. That is certainly not the case with you. As to night sweats, the possible causes are many, from minor to major, and ought to be looked into further if they persist. On the list, as you probably already know, are thyroid disorders, blood sugar disorders, TB, Hodgkin's disease, HIV, anxiety, medications, etc.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.